Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 12, NWS Key West, FL

March 29, 2011

NWS Key West, FL issued this small craft advisory at Mar 29, 2011, 4:20 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2011, 4:20 AM EDT (08:20 UTC)
Expired
Mar 29, 2011, 5:00 PM EDT
In force
13 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WHUS72 KKEY 290820
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
420 AM EDT TUE MAR 29 2011

GMZ052>054-072>075-291500-
/O.NEW.KKEY.SC.Y.0012.110329T0820Z-110329T1500Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
420 AM EDT TUE MAR 29 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS FROM OCEAN REEF TO BEYOND DRY
TORTUGAS AND OUT FOR 60 NM. 

* WINDS AND WAVES: ALTHOUGH NORTHEAST WINDS OF NEAR 20 KNOTS WITH
  HIGHER GUSTS WILL DROP OFF SIGNIFICANTLY EARLY THIS MORNING...THERE
  WAS A 4 HOUR PERIOD OF NORTHEAST WINDS OF 20 TO 30 KNOTS WITH
  HIGHER GUSTS DURING THE OVERNIGHT HOURS. THESE STRONG WINDS HAVE RESULTED
  IN ROUGH AND AGITATED SEAS OF UP TO 7 FEET ON THE OFFSHORE WATERS
  SOUTH OF THE FLORIDA KEYS. HOWEVER...WINDS WILL BECOME SOUTHEAST TO
  SOUTH AND DECREASE TO 10 TO 15 KNOTS BY MID MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


APA
1 follow-up statement
131 
WHUS72 KKEY 291433
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1033 AM EDT TUE MAR 29 2011

GMZ052>054-072>075-292030-
/O.EXT.KKEY.SC.Y.0012.000000T0000Z-110329T2100Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1033 AM EDT TUE MAR 29 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN REEF THROUGH THE
DRY TORTUGAS.

* WINDS AND WAVES: SOUTHEAST WINDS NEAR 20 KNOTS EARLY WILL DIMINISH
  GRADUALLY THROUGH THE REMAINDER OF THE DAY. HOWEVER...SEAS WILL BE
  SLOWER TO SUBSIDE. SEAS UP TO 8 FEET ARE LIKELY EARLY BEYOND THE
  REEF WITH SEAS SUBSIDING RAPIDLY AFTER 300 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 9:20 PM EDT, 7 hours earlier.

Area forecast discussion, Mar 28, 9:20 PM EDT, 7 hours before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
920 PM EDT MON MAR 28 2011

.DISCUSSION...
.CURRENTLY...
KBYX DETECTS ISOLATED SHOWERS OVER FLORIDA BAY...OVER THE NEARSHORE
AND OFFSHORE WATERS NORTH OF THE LOWER KEYS...AND OVER THE OFFSHORE
WATERS SOUTHWEST OF THE LOWER KEYS. ELSEWHERE...KBYX DETECTS NO
PRECIPITATION ECHOES IN THE REMAINDER OF THE FORECAST AREA. SKIES
OVER THE ISLAND CHAIN ARE PARTLY CLOUDY. WINDS OVER LAND ARE EAST
NEAR 5 MPH. C-MAN WINDS...ON AVERAGE...ARE EAST AT 5 TO 10 KNOTS.
TEMPERATURES ARE NEAR 80 DEGREES.

.SHORT TERM (OVERNIGHT)...
IN THE LOW LEVELS OF THE ATMOSPHERE...AN ATLANTIC RIDGE OF HIGH
PRESSURE NEAR SOUTH CENTRAL FLORIDA WILL RETREAT EASTWARD OVERNIGHT.
IN THE MID LEVELS OF THE ATMOSPHERE...AN ATLANTIC RIDGE OF HIGH
PRESSURE WILL EXTEND ACROSS THE FLORIDA STRAITS TONIGHT. IN THE
UPPER LEVELS OF THE ATMOSPHERE...ZONAL FLOW IS EXPECTED OVERNIGHT.
THE 00Z KKEY SOUNDING IS MODERATELY UNSTABLE AND EXTREMELY MOIST FOR
THIS TIME OF YEAR...WITH A PRECIPITABLE WATER (PWAT) VALUE JUST
ABOVE ONE AND THREE QUARTERS OF AN INCH. ATMOSPHERIC MOISTURE SHOULD
DECREASE OVERNIGHT. BY SUNRISE TUESDAY...PWAT VALUES SHOULD BE JUST
UNDER ONE AND THREE QUARTERS OF AN INCH...WHICH IS STILL WELL ABOVE
NORMAL FOR THE END OF MARCH. A SYNOPTIC SOUTHWESTERLY STEERING FLOW
OF AROUND 20 KNOTS SHOULD PUSH CONVECTION THAT DEVELOPS JUST NORTH
OF THE FLORIDA KEYS TOWARD THE UPPER KEYS TONIGHT. THEREFORE...RAIN
CHANCES SHOULD BE HIGHEST IN THE UPPER KEYS OVERNIGHT. THE FORECAST
WILL BE UPDATED AS SOON AS POSSIBLE TO ACCOUNT FOR THIS SITUATION.

&&

.MARINE...
GENTLE EAST TO SOUTHEAST SURFACE WINDS WILL PREVAIL ON ALL KEYS
COASTAL WATERS OVERNIGHT. NO ADVISORIES OR CAUTIONARY HEADLINES
EXPECTED OVERNIGHT THROUGH AT LEAST THURSDAY NIGHT. SUSTAINED
SOUTHWEST SURFACE WINDS OF 15 TO 20 KNOTS ARE POSSIBLE ON THE
COASTAL WATERS OF THE ATLANTIC FRIDAY. SUSTAINED NORTHWEST SURFACE
WINDS OF 15 TO 20 KNOTS ARE POSSIBLE ON ALL KEYS COASTAL WATERS
FRIDAY NIGHT. NO ADVISORIES OR CAUTIONARY HEADLINES EXPECTED
SATURDAY.

&&

.AVIATION...
VFR CONDITIONS WILL PERSIST AT BOTH THE KEY WEST AND MARATHON ISLAND
TERMINALS OVERNIGHT AND TUESDAY. WINDS ARE GENERALLY OUT OF THE
SOUTH NEAR 5 KNOTS AT THE SURFACE AND NEAR 15 KNOTS ALOFT TO 12K
FEET. FEW TO SCATTERED CLOUDS WILL INCREASE TO SCATTERED AT OR ABOUT
025 DUE TO THE SPREAD OF CLOUD COVER FROM THUNDERSTORMS WELL NORTH
OF THE AREA TONIGHT...BUT EXPECT THAT SHOWERS WILL BE HARD TO FIND
WITH THE LACK OF CONVECTION OVER THE CUBAN COAST AND SOUTHERLY FLOW.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1978...THE LOW TEMPERATURE
AT KEY WEST INTERNATIONAL AIRPORT WAS 60 DEGREES. THIS SET THE DAILY
RECORD FOR MINIMUM TEMPERATURE MEASURED IN KEY WEST ON MARCH 28TH...
A RECORD WHICH STILL STANDS 33 YEARS LATER.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE/FIRE/DIGITAL...BS
AVIATION/NOWCASTS/CLIMATE....BWC
DATA ACQUISITION.............MP

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Mar 28, 5:54 AM EDT, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
554 AM EDT MON MAR 28 2011

FLZ076>078-GMZ031>033-052>054-072>075-291000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
554 AM EDT MON MAR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NELSON

In the hours before

Local storm report, Mar 28, 11:48 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1148 PM EDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND GST     KEY WEST                24.56N 81.78W
03/28/2011  M44 MPH          LOWER KEYS IN MONR FL   MESONET

            A WIND GUST OF 38 KNOTS...OR 44 MPH...WAS RECORDED ON THE
            ROOF OF THE NATIONAL WEATHER SERVICE BUILDING IN KEY
            WEST.

&&

BS
Local storm report, Mar 29, 12:08 AM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1208 AM EDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     MARINE TSTM WIND 8 ENE FORT JEFFERSON AT 24.69N 82.77W
03/28/2011  M43 MPH          GMZ075             XX   C-MAN STATION

            A NORTHEAST WIND GUST OF 37 KNOTS...OR 43 MPH...WAS
            RECORDED BY THE C-MAN STATION AT PULASKI SHOAL LIGHT
            ASSOCIATED WITH A GUST FRONT NEAR A THUNDERSTORM.

&&

BS
Local storm report, Mar 29, 12:17 AM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1217 AM EDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     MARINE TSTM WIND 5 S BOOT KEY            24.63N 81.11W
03/28/2011  M45 MPH          GMZ053             FL   C-MAN STATION

            A NORTH WIND GUST OF 39 KNOTS...OR 45 MPH...WAS RECORDED
            BY THE C-MAN STATION AT SOMBRERO KEY LIGHT.

1159 PM     MARINE TSTM WIND 10 SW KEY WEST          24.46N 81.88W
03/28/2011  M44 MPH          GMZ075             FL   C-MAN STATION

            A NORTHEAST WIND GUST OF 38 KNOTS...OR 44 MPH...WAS
            RECORDED BY THE C-MAN STATION AT SAND KEY LIGHT.

1157 PM     MARINE TSTM WIND 8 SSE KEY LARGO         25.01N 80.38W
03/28/2011  M39 MPH          GMZ052             FL   C-MAN STATION

            A NORTH-NORTHEAST WIND GUST OF 34 KNOTS...OR 39 MPH...WAS
            RECORDED BY THE C-MAN STATION AT MOLASSES REEF LIGHT.

&&

BS
Local storm report, Mar 29, 1:33 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
133 AM EDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     NON-TSTM WND GST 5 S BOOT KEY            24.63N 81.11W
03/29/2011  M39 MPH          GMZ053             FL   C-MAN STATION

            IN WAKE OF A COLD POOL OUTFLOW BOUNDARY...A WIND GUST OF
            34 KNOTS OR 39 MPH WAS RECORDED AT SOMBRERO KEY LIGHT.

1234 AM     NON-TSTM WND GST 8 ENE FORT JEFFERSON AT 24.69N 82.77W
03/29/2011  M46 MPH          GMZ075             XX   C-MAN STATION

            IN WAKE OF A COLD POOL OUTFLOW BOUNDARY...A WIND GUST OF
            40 KNOTS OR 46 MPH WAS MEASURED AT PULASKI SHOAL LIGHT.

1258 AM     NON-TSTM WND GST 10 SW KEY WEST          24.46N 81.88W
03/29/2011  M48 MPH          GMZ075             FL   C-MAN STATION

            BEHIND A COLD POOL OUTFLOW BOUNDARY...A WIND GUST OF 42
            KNOTS OR 48 MPH WAS MEASURED AT SAND KEY LIGHT.

1255 AM     NON-TSTM WND GST BOCA CHICA              24.59N 81.70W
03/29/2011  M40 MPH          LOWER KEYS IN MONR FL   OTHER FEDERAL

            BEHIND A COLD POOL OUTFLOW BOUNDARY...A WIND GUST OF 35
            KNOTS OR 40 MPH WAS MEASURED AT THE NAVAL AIRSTATION IN
            BOCA CHICA.

&&

AALBANES
Local storm report, Mar 29, 2:12 AM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
212 AM EDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     NON-TSTM WND GST 10 SW KEY WEST          24.46N 81.88W
03/29/2011  M46 MPH          GMZ075             FL   C-MAN STATION

            BEHIND A COLD POOL OUTFLOW BOUNDARY...A WIND GUST OF 40
            KNOTS OR 46 MPH WAS MEASURED.

0133 AM     NON-TSTM WND GST 8 ENE FORT JEFFERSON AT 24.69N 82.77W
03/29/2011  M45 MPH          GMZ075             XX   C-MAN STATION

            IN WAKE OF A COLD POOL OUTFLOW BOUNDARY...A WIND GUST OF
            39 KNOTS OR 45 MPH WAS RECORDED AT PULASKI SHOAL LIGHT.

&&

AALBANES
Local storm report, Mar 29, 3:16 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
316 AM EDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 AM     NON-TSTM WND GST 8 ENE FORT JEFFERSON AT 24.69N 82.77W
03/29/2011  M41.00 MPH       GMZ075             XX   C-MAN STATION

            BEHIND A COLD POOL OUTFLOW BOUNDARY...A WIND GUST OF 36
            KNOTS 41 MPH.

0312 AM     NON-TSTM WND GST 10 SW KEY WEST          24.46N 81.88W
03/29/2011  E39.00 MPH       GMZ075             FL   C-MAN STATION

            IN WAKE OF A COLD POOL OUTFLOW BOUNDARY...A WIND GUST OF
            34 KNOTS OR 39 MPH WAS RECORDED AT SAND KEY LIGHT.

&&

11

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 10:23 PM EDTSpecial Marine WarningKEY37 min
Mar 28, 11:02 PM EDTSpecial Marine WarningKEY58 min
Mar 28, 11:08 PM EDTSpecial Marine WarningKEY40 min
Mar 28, 11:52 PM EDTSpecial Marine WarningKEY53 min
Mar 29, 12:46 AM EDTSpecial Marine WarningKEY29 min
Mar 29, 1:18 AM EDTSpecial Marine WarningKEY57 min
Mar 29, 2:18 AM EDTSpecial Marine WarningKEY57 min

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.